MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER
Model Number 406853
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Arrhythmia (1721); Heart Block (4444)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During the atrial fibrillation procedure, there was an air leak from the seal of the introducer resulting in st elevation, av block, and hypotension.Air was being aspirated into the left atrium.The non-abbott catheter was inserted into the introducer, there was a resistance that could be overcome with a little pressure.During the subsequent aspiration of the introducer, there was already air in the system.The airlock had already been rinsed and connected to the continuous rinsing system, which was empty of air.The patient was stabilized with 100% oxygen, rv pacing, head down position, and coronary angiography with no long-term consequences or damage.
 
Additional Manufacturer Narrative
One 8.5f fast-cath introducer sheath was received for evaluation.Functional testing confirmed an air leak in the hemostasis valve.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing, resulting in a hole, was noted in the proximal face of the seal and on the side wall.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the leak and subsequent st elevation, av block, and hypotension remains unknown.
 
Additional Manufacturer Narrative
One 8.5f fast-cath introducer sheath was received for evaluation.Functional testing confirmed an air leak in the hemostasis valve.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing, resulting in a hole, was noted in the proximal face of the seal and on the side wall.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seal and subsequent leak remains unknown.The ifu states: do not remove dilator or catheter rapidly.Damage to the valve may occur, potentially compromising hemostasis.

Brand Name
FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15965053
Report Number3005334138-2022-00658
Device Sequence Number4938746
Product Code DYB
UDI-Device Identifier05414734202985
UDI-Public05414734202985
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number406853
Device Catalogue Number406853
Device Lot Number8452275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/04/2023
01/04/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/09/2023
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown